Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Taking Zeptol for the last ten years, want to discontinue it. history of epileptic fits. Any side effects after discontinuance ?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I'm taking Zeptol 200mg from last 10-12 years, as I did not get time to consult doc. to stop it. Now I want to stop it , as it may have some side effects, and do not have any epiliptic fits any more. Pl suggest the way forward.
Posted Tue, 17 Apr 2012 in Epilepsy
Answered by Dr. Ashish Mittal 2 hours later

Thanks for your query.

Important aspects of your query are:
•     40 year old male
•     Known case of seizure disorder for 23 years
•     Seizure free for 9 years
•     On Zeptol 200 mg per day

First and most important thing in your case is that you are seizure free for almost 9 years and there is less chances (Not Nil) of seizure recurrence after stoppage of medicine. But in spite of that recurrence of seizure is more harmful than side effects of Zeptol.

For tapering anti epileptic medicine following things considered:
•     Cause of the seizure
•     Seizure free period
•     Recent EEG to rule out sub clinical seizure activity in brain

In current situation, your concern is right and you can see a neurologist for drug tapering if it is suitable in your case. If you are not able to consult doctor in Gurgaon then you can visit Neurology department, AIIMS, New Delhi.

Today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor